Alert archive / Texas / Frost Advisories in 2012
Frost Advisory 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this frost advisory at Oct 7, 2012, 3:12 PM CDT for 10 counties in Texas. It took effect at Oct 8, 2012, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 3:12 PM CDT (20:12 UTC)
- In effect from
- Oct 8, 2012, 4:00 AM CDT
- Expired
- Oct 8, 2012, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
Counties Cooke County, TX, Denton County, TX, Eastland County, TX, Grayson County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 87 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450 WWUS74 KFWD 072012 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 312 PM CDT SUN OCT 7 2012 TXZ091>093-100>103-115-116-129-080400- /O.NEW.KFWD.FR.Y.0001.121008T0900Z-121008T1400Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO- EASTLAND- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...GORMAN 312 PM CDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY. * TEMPERATURE...LOWS TONIGHT WILL REACH THE MIDDLE 30S AND FROST IS LIKELY TO FORM ACROSS THE AREA. * IMPACTS...DELICATE VEGETATION MAY BE DAMAGED BY THE FROST AND SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
311 WWUS74 KFWD 080338 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1038 PM CDT SUN OCT 7 2012 TXZ091>093-100>103-115-116-129-080900- /O.CON.KFWD.FR.Y.0001.121008T0900Z-121008T1400Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO- EASTLAND- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...GORMAN 1038 PM CDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... * TEMPERATURE...LOWS TONIGHT WILL REACH THE MIDDLE 30S AND FROST IS LIKELY TO FORM ACROSS THE AREA. * IMPACTS...DELICATE VEGETATION MAY BE DAMAGED BY THE FROST AND SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
116 WWUS74 KFWD 080835 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 335 AM CDT MON OCT 8 2012 TXZ091>093-100>103-115-116-129-081400- /O.CON.KFWD.FR.Y.0001.121008T0900Z-121008T1400Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO- EASTLAND- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...GORMAN 335 AM CDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOWS THIS MORNING WILL REACH THE MIDDLE 30S AND FROST IS LIKELY TO FORM ACROSS THE AREA. * IMPACTS...DELICATE VEGETATION MAY BE DAMAGED BY THE FROST AND SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
770 WWUS74 KFWD 081350 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 850 AM CDT MON OCT 8 2012 TXZ091>093-100>103-115-116-129-081500- /O.EXP.KFWD.FR.Y.0001.000000T0000Z-121008T1400Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO- EASTLAND- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER...GORMAN 850 AM CDT MON OCT 8 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES ARE WARMING THIS MORNING AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this frost advisory went out at Oct 7, 12:33 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 7, 12:33 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1233 PM CDT SUN OCT 7 2012 .AVIATION... VFR CEILINGS REMAIN IN PLACE ACROSS ALL TAF SITES. EXPECT THESE CLOUDS TO REMAIN IN PLACE THROUGH THE EVENING AND MOST OF THE OVERNIGHT HOURS BEFORE CLEARING. NORTHERLY WINDS WILL BECOME SOUTHEASTERLY TOMORROW AS THE SURFACE HIGH SLIDES EAST. 85/NH && .PREV DISCUSSION... /ISSUED 354 AM CDT SUN OCT 7 2012/ A COOL AIR MASS WILL REMAIN IN PLACE ACROSS NORTH TEXAS THROUGH TONIGHT. MOISTURE TRAPPED BEHIND AN INVERSION WILL KEEP SKIES CLOUDY TODAY. A FEW SPRINKLES ARE POSSIBLE TODAY BUT THE CHANCE OF MEASURABLE PRECIPITATION...AROUND 10 PERCENT...IS TOO LOW TO INCLUDE IN THE FORECAST. THE CLOUDS WILL START TO BREAK UP OVERNIGHT TONIGHT AS A SHORTWAVE MOVES EASTWARD. WITH MOSTLY SUNNY SKIES AND A RETURN OF SOUTHERLY WINDS...WE WILL START TO SEE A WARM UP ON MONDAY. ANOTHER SHORTWAVE WILL MOVE ACROSS THE CENTRAL PLAINS TUESDAY...BUT THE BEST LIFT WILL REMAIN TO OUR NORTH SO DRY WEATHER IS EXPECTED TO CONTINUE. A WEAK COLD FRONT WILL MOVE INTO NORTH TEXAS WEDNESDAY. THIS FRONT IS EXPECTED TO STALL NEAR THE I-20 CORRIDOR WEDNESDAY AFTERNOON AND THEN LIFT BACK TO THE NORTH WEDNESDAY NIGHT. WE WILL SEE A SLIGHT CHANCE OF SHOWERS ON WEDNESDAY AND WEDNESDAY NIGHT...WITH A FEW THUNDERSTORMS POSSIBLE ACROSS THE NORTHWEST. AN UPPER LEVEL STORM SYSTEM CURRENTLY OVER THE EASTERN PACIFIC OCEAN SEVERAL HUNDRED MILES WEST OF NORTHERN CALIFORNIA...IS EXPECTED TO MOVE SOUTH SOUTHEAST OFF THE COAST OF CALIFORNIA THROUGH THURSDAY. THIS WILL RESULT IN SOME UPPER RIDGING DEVELOPING ACROSS TEXAS INTO SOUTHEASTERN COLORADO MID TO LATE WEEK. WITH DEEP MOISTURE IN PLACE...HAVE KEPT SOME LOW SHOWER/THUNDERSTORM CHANCES IN THE FORECAST FOR THURSDAY THROUGH FRIDAY ACROSS MOST OF THE FORECAST AREA...BUT THE BEST CHANCES WILL BE TO OUR NORTHWEST...ACROSS OKLAHOMA AND WEST TEXAS. THE AFOREMENTIONED UPPER LEVEL SYSTEM IS EXPECTED TO BE OVER SOUTHERN CALIFORNIA BY THURSDAY NIGHT. THIS SYSTEM IS THEN EXPECTED TO MOVE EAST OR NORTHEASTWARD...EVENTUALLY INTO THE CENTRAL PLAINS OVER THE WEEKEND. THE GFS INDICATES A SLOWER AND FARTHER SOUTH SOLUTION THAN THE ECMWF. EITHER WAY...THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY WILL REMAIN RELATIVELY LOW. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 42 68 55 81 / 10 10 5 5 5 WACO, TX 57 45 70 55 81 / 10 10 10 5 5 PARIS, TX 56 40 66 47 77 / 10 20 5 5 5 DENTON, TX 54 38 66 53 82 / 10 10 5 5 5 MCKINNEY, TX 55 39 66 50 80 / 10 10 5 5 5 DALLAS, TX 56 43 68 55 81 / 10 10 5 5 5 TERRELL, TX 56 42 67 51 79 / 10 10 5 5 5 CORSICANA, TX 57 46 71 53 81 / 10 10 5 5 5 TEMPLE, TX 56 46 71 55 80 / 10 10 10 5 5 MINERAL WELLS, TX 52 38 67 52 82 / 10 10 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/85
Hazardous weather outlook, Oct 7, 3:12 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 312 PM CDT SUN OCT 7 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 312 PM CDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A FROST ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT FOR AREAS NORTH OF AN EASTLAND TO DECATUR TO DENTON TO SHERMAN LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FROST ADVISORY WILL REMAIN IN EFFECT UNTIL 9 AM MONDAY FOR AREAS NORTH OF AN EASTLAND TO DECATUR TO DENTON TO SHERMAN LINE. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY MAINLY WEST OF THE INTERSTATE 35 CORRIDOR. THUNDERSTORM CHANCES WILL SPREAD TO ALL OF NORTH TEXAS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.